Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 112, NWS Morristown, TN

July 8, 20165 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 8, 2016, 5:52 PM EDT for 5 counties in Tennessee. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 5:52 PM EDT (21:52 UTC)
Expired
Jul 8, 2016, 6:45 PM EDT
In force
53 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, TN, Hamblen County, TN, Hawkins County, TN, Sullivan County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 88 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:52 PM EDTTSTM WND DMGSurgoinsville, TNNUMEROUS TREES DOWN.
Jul 8, 6:10 PM EDTTSTM WND DMGGray, TNTREES DOWN ALONG CRYSTAL SPRINGS ROAD.
Jul 8, 6:13 PM EDTTSTM WND GST 62W Tri-City Airport, TNMEASURED AT TRI-CITIES AIRPORT.
Jul 8, 6:15 PM EDTTSTM WND DMGChurch Hill, TNSEVERAL TREES DOWN.
Jul 8, 6:20 PM EDTTSTM WND DMGJohnson City, TNROOF PARTIALLY REMOVED AT CAMELOT CIRCLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:34 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

624 
WUUS54 KMRX 082152
SVRMRX
TNC059-063-073-163-179-082245-
/O.NEW.KMRX.SV.W.0112.160708T2152Z-160708T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
552 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN HAMBLEN COUNTY IN EASTERN TENNESSEE...
  WASHINGTON COUNTY IN EASTERN TENNESSEE...
  SULLIVAN COUNTY IN EASTERN TENNESSEE...
  HAWKINS COUNTY IN EASTERN TENNESSEE...

* UNTIL 645 PM EDT

* AT 551 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES WEST OF GATE CITY TO SURGOINSVILLE TO NEAR
  ROGERSVILLE TO RUSSELLVILLE...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JOHNSON CITY...KINGSPORT...MORRISTOWN...BRISTOL TN...GREENEVILLE...
  ROGERSVILLE...JONESBOROUGH...TUSCULUM...SURGOINSVILLE...COLONIAL
  HEIGHTS...OAK GROVE...SPURGEON...GRAY...WALNUT HILL...MIDWAY...
  RUSSELLVILLE...CHURCH HILL...MOUNT CARMEL...MOSHEIM AND BLUFF CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3657 8193 3649 8200 3640 8219 3642 8224
      3640 8230 3626 8234 3615 8246 3615 8252
      3610 8259 3605 8261 3607 8264 3600 8278
      3592 8282 3595 8290 3611 8311 3626 8324
      3659 8284 3659 8194 3662 8192 3661 8184
TIME...MOT...LOC 2151Z 302DEG 39KT 3662 8277 3649 8288 3638 8303 3625
8317

HAIL...<.75IN
WIND...60MPH
 
$$

05/MA
3 follow-up statements
803 
WWUS54 KMRX 082206
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
606 PM EDT FRI JUL 8 2016

TNC059-063-073-163-179-082245-
/O.CON.KMRX.SV.W.0112.000000T0000Z-160708T2245Z/
GREENE TN-HAMBLEN TN-WASHINGTON TN-SULLIVAN TN-HAWKINS TN-
606 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GREENE...NORTHEASTERN HAMBLEN...WASHINGTON...SULLIVAN AND CENTRAL
HAWKINS COUNTIES...

AT 605 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KINGSPORT TO NEAR COLONIAL HEIGHTS TO 6 MILES
NORTH OF GREENEVILLE TO 7 MILES SOUTHEAST OF RUSSELLVILLE...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...MORRISTOWN...BRISTOL TN...GREENEVILLE...
ROGERSVILLE...JONESBOROUGH...TUSCULUM...SURGOINSVILLE...
COLONIAL HEIGHTS...OAK GROVE...SPURGEON...GRAY...WALNUT HILL...
MIDWAY...RUSSELLVILLE...CHURCH HILL...MOUNT CARMEL...
MOSHEIM AND BLUFF CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3657 8193 3649 8200 3640 8219 3642 8224
      3640 8230 3626 8234 3615 8245 3615 8252
      3610 8259 3605 8261 3607 8264 3600 8278
      3592 8282 3595 8290 3611 8311 3626 8324
      3659 8269 3659 8194 3662 8192 3661 8184
TIME...MOT...LOC 2205Z 288DEG 38KT 3656 8249 3643 8260 3625 8282 3621
8307

HAIL...<.75IN
WIND...60MPH
 
$$

05/MA
653 
WWUS54 KMRX 082219
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 PM EDT FRI JUL 8 2016

TNC063-073-082228-
/O.CAN.KMRX.SV.W.0112.000000T0000Z-160708T2245Z/
HAMBLEN TN-HAWKINS TN-
619 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMBLEN AND
CENTRAL HAWKINS COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE...AND SOUTHWESTERN VIRGINIA.

LAT...LON 3657 8193 3649 8200 3640 8219 3642 8224
      3640 8230 3626 8234 3615 8245 3615 8252
      3605 8261 3607 8264 3600 8278 3592 8282
      3595 8290 3618 8317 3633 8294 3642 8268
      3646 8270 3652 8261 3659 8260 3661 8184
TIME...MOT...LOC 2218Z 302DEG 39KT 3650 8237 3637 8248 3619 8270 3615
8295

$$

TNC059-163-179-082245-
/O.CON.KMRX.SV.W.0112.000000T0000Z-160708T2245Z/
GREENE TN-WASHINGTON TN-SULLIVAN TN-
619 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GREENE...WASHINGTON AND SULLIVAN COUNTIES...

AT 618 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF OAK GROVE TO NEAR GRAY TO NEAR
TUSCULUM TO 7 MILES WEST OF GREENEVILLE...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...BRISTOL TN...BRISTOL VA...GREENEVILLE...
JONESBOROUGH...TUSCULUM...COLONIAL HEIGHTS...WALNUT HILL...MIDWAY...
OAK GROVE...SPURGEON...GRAY...MOSHEIM...BLUFF CITY...BAILEYTON...
CEDAR CREEK...LIMESTONE...CHUCKY AND SOUTH HOLSTON DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3657 8193 3649 8200 3640 8219 3642 8224
      3640 8230 3626 8234 3615 8245 3615 8252
      3605 8261 3607 8264 3600 8278 3592 8282
      3595 8290 3618 8317 3633 8294 3642 8268
      3646 8270 3652 8261 3659 8260 3661 8184
TIME...MOT...LOC 2218Z 302DEG 39KT 3650 8237 3637 8248 3619 8270 3615
8295

HAIL...<.75IN
WIND...60MPH
 
$$

05/MA
575 
WWUS54 KMRX 082230
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT FRI JUL 8 2016

TNC059-163-179-082245-
/O.CON.KMRX.SV.W.0112.000000T0000Z-160708T2245Z/
GREENE TN-WASHINGTON TN-SULLIVAN TN-
630 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN GREENE...WASHINGTON AND SULLIVAN COUNTIES...

AT 629 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF WALNUT HILL TO JOHNSON CITY TO 8
MILES EAST OF TUSCULUM TO NEAR GREENEVILLE...MOVING SOUTHEAST AT
50 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...BRISTOL TN...BRISTOL VA...GREENEVILLE...
JONESBOROUGH...TUSCULUM...WALNUT HILL...MIDWAY...OAK GROVE...
SPURGEON...GRAY...MOSHEIM...BLUFF CITY...CEDAR CREEK...LIMESTONE...
CHUCKY...SOUTH HOLSTON DAM...AVONDALE AND CAMP CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3657 8193 3649 8200 3640 8219 3642 8224
      3640 8230 3626 8234 3615 8245 3615 8252
      3605 8261 3607 8264 3600 8278 3592 8282
      3595 8290 3623 8293 3628 8289 3634 8265
      3640 8252 3651 8245 3659 8244 3661 8184
TIME...MOT...LOC 2229Z 302DEG 39KT 3645 8228 3632 8239 3614 8261 3610
8286

HAIL...<.75IN
WIND...70MPH
 
$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:01 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 8, 2:01 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
201 PM EDT FRI JUL 8 2016

.SHORT TERM (This Afternoon through Saturday)...

Showers and storms are beginning to form to the north and west as a
boundary from earlier convection moves into the Plateau counties.
Current water vapor imagery and RAP upper air analysis indicates a
weak shortwave trough moving eastward across Kentucky and
Tennessee. At the surface, a low pressure center is well to the
north across the Great Lakes with a cold front stretching down from
this low into the Southern Plains. Temperatures late this morning
and early afternoon have warmed quickly into the mid 80s to low 90s
with dewpoints in the low to mid 70s. This combination has produced
SBCAPE values in the 2500-4000 J/Kg range with the higher numbers
presently across the Plateau counties. The weak shortwave trough
has increased the deep layer shear some into the 25-35 kt range.
PW values remain elevated across the region with readings ranging
from around 1.8-2.0 inches. There is also some mid-level dry air in
the soundings that will increase downdraft velocities. Overall,
expect severe storms to develop over the next couple of hours in
the extremely unstable airmass over the area. The main threat with
these storms will be damaging winds, localized flash flooding and
hail up to size of quarters. Again considered going with a flash
flood watch but 3-hr flash flood guidance is still around 2-3
inches areawide. The storms should move at a decent pace with mid-
level winds in the 30-40 kt range. In addition, expect most of the
activity will come to an end around 00z. Regardless, some localized
flooding and a couple of flash flooding warning are not out of the
question.

Still some question regarding PoPs tonight. Some of the models
bring in the area of showers and storms currently back across
Arkansas and Oklahoma late tonight. Kept at least some mention of
PoPs in the forecast to account for this. Regardless, do not expect
anything strong or severe with the precip. potential overnight.

On Saturday, the upper level trough across the Great Lakes will
push further to the southeast into the Mid-Atlantic. The cold front
will sink south into northern portions of the forecast area with
drier air moving in with PW values dropping down into the 1.0-1.2
inch range across northern portions of the area. PW values will
still remain in the 1.7-1.9 inch range across southern portions of
the area with a moisture gradient along the front. SBCAPE values
will range from a more reasonable 1000-2000 J/Kg with deep layer
shear around 10 kts. Therefore, just expect a few scattered storms
along and south of the frontal boundary on Saturday with very
small chances for a stronger storm or two.

.LONG TERM (Saturday Night through Friday)...

Models are having some trouble agreeing on the movement of a
midlevel low that is located over West TN/E AR at the start of this
period. The NAM drifts it slowly NE through Monday, the ECMWF takes
it east into SW VA by 00Z Tue, and the GFS moves it SE into AL by
Sunday night before moving it N into Middle TN on Monday. With this
uncertainty, will keep POPs in the chance range for the next few
days.

Southern portions of the area will continue to be favored for mainly
diurnally-based thunderstorms on Sunday due to the presence of a
boundary and higher theta-e air in that area. High pressure over the
Lower Great Lakes and Ohio Valley and some lower surface dewpoints
should help keep northern sections mainly dry. Model PW depictions
show a good gradient across the area from N to S. This starts to
change on Monday as the high shifts east and the midlevel low to our
west makes slight eastward progress, spreading moisture and
instability farther north. Finer details will depend on the track of
the midlevel low, but the entire area should have at least scattered
convection by Monday afternoon.

For Tuesday through Friday, the general pattern will be a broad
trough across the Great Lakes and New England, with a large ridge
over FL and the Bahamas. Weak disturbances at the base of the trough
will enhance thunderstorm chances at times, but the precision of
models to depict them accurately this far out is doubtful. Will lean
the forecast toward diurnally-based scattered showers and
thunderstorms each day, with near normal temperatures.

&&

.AVIATION...

VFR conditions currently across the terminals with scattered
showers and storms developing to the west. VCTS is expected for
much of the afternoon at KTYS and KTRI. Confidence is less further
south at KCHA and have not mentioned VCTS at this time but may need
to make amendments later. The storms at KTYS and KTRI will reduce
visibilities down to IFR at times with strong wind gusts. Timing
remains uncertain and have not included any tempo groups at this
time for TSRA but again will make amendments when necessary.
Activity will decrease in coverage near sunset with IFR ceilings
moving in at KTRI near sunrise.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

MA/DGS
Hazardous weather outlook, Jul 8, 2:22 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 PM EDT FRI JUL 8 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-091830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
222 PM EDT FRI JUL 8 2016 /122 PM CDT FRI JUL 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-AFTERNOON
THROUGH EARLY EVENING...
...TORRENTIAL RAINS WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE
THIS AFTERNOON AND EVENING...

ANOTHER BROKEN LINE OF THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE
TENNESSEE AND SOUTHEAST KENTUCKY THIS AFTERNOON...THEN MOVE EAST
INTO EAST TENNESSEE AND SOUTHWEST VIRGINIA. THE AIR-MASS ACROSS THE
TENNESSEE VALLEY AND SOUTHERN APPALACHIANS WILL BECOME QUITE MOIST
AND UNSTABLE THIS AFTERNOON AHEAD OF THIS LINE. SOME OF THESE
STORMS WILL BECOME STRONG TO SEVERE WITH THE MAIN CONCERN BEING
DAMAGING WINDS...HAIL UP TO QUARTER SIZE...TORRENTIAL RAINS AND
LOCALIZED FLASH FLOODING.

THE GREATEST COVERAGE AND INTENSITY OF THESE STORMS WILL BE THROUGH
8 PM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH
MONDAY...MAINLY ACROSS EAST TENNESSEE AND SOUTHWEST NORTH
CAROLINA. SOME STRONG STORMS ARE POSSIBLE PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAINS...MAINLY DURING THE
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 8, 5:13 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     1 NE CLAIRFIELD         36.56N 83.94W
07/08/2016                   CLAIBORNE          TN   911 CALL CENTER

            SEVERAL TREES DOWN.

&&

13
Special weather statement, Jul 8, 5:21 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
521 PM EDT FRI JUL 8 2016

VAZ002-005-006-008-082200-
WASHINGTON VA-RUSSELL VA-SCOTT VA-WISE VA-
521 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...SOUTHWESTERN
RUSSELL...EASTERN SCOTT...AND SOUTHEASTERN WISE COUNTIES AND THE CITY
OF BRISTOL UNTIL 600 PM EDT...

AT 521 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF GATE CITY...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BRISTOL VA...LEBANON...GATE CITY...WEBER CITY...CLEVELAND VA...
ST. PAUL...NICKELSVILLE...DUNGANNON...BENHAMS...HILANDER PARK...
FORT BLACKMORE...HOLSTON...HILTONS...CASTLEWOOD...
COLLINGWOOD AND HANSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN VIRGINIA.

LAT...LON 3660 8197 3660 8254 3684 8265 3697 8237
      3696 8236 3700 8229 3699 8225 3703 8218
TIME...MOT...LOC 2121Z 255DEG 30KT 3677 8254

05/MA
Special weather statement, Jul 8, 5:26 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
526 PM EDT FRI JUL 8 2016

TNZ018-046-047-082215-
JOHNSON TN-NORTHWEST CARTER TN-SOUTHEAST CARTER TN-
526 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARTER AND JOHNSON
COUNTIES UNTIL 615 PM EDT...

AT 525 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF PEORIA...OR 12 MILES EAST OF ELIZABETHTON...MOVING
EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN CITY...DOEVILLE...TRADE...SADIE...NEVA AND LAUREL BLOOMERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE.

LAT...LON 3653 8171 3647 8170 3646 8171 3642 8172
      3641 8174 3636 8172 3634 8171 3634 8175
      3635 8178 3636 8179 3634 8185 3629 8192
      3626 8206 3644 8213 3659 8168 3657 8168
TIME...MOT...LOC 2125Z 252DEG 32KT 3638 8201

05/MA
Special weather statement, Jul 8, 5:37 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
537 PM EDT FRI JUL 8 2016

TNZ016-038-039-042-VAZ005-082200-
HAWKINS TN-HAMBLEN TN-GRAINGER TN-NORTHWEST GREENE TN-SCOTT VA-
537 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAINGER...NORTHERN
GREENE...NORTHERN HAMBLEN...HAWKINS AND SCOTT COUNTIES UNTIL 600 PM
EDT...

AT 537 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM PENNINGTON GAP TO NEAR JONESVILLE TO 6 MILES
WEST OF ROGERSVILLE TO NEAR BEAN STATION. MOVEMENT WAS EAST AT 45
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...MORRISTOWN...GREENEVILLE...ROGERSVILLE...GATE CITY...
BEAN STATION...SURGOINSVILLE...WEBER CITY...RUSSELLVILLE...
CHURCH HILL...MOUNT CARMEL...MOSHEIM...BULLS GAP...BAILEYTON...
DUFFIELD...CLINCHPORT...KEPLER...JEAROLDSTOWN...
MOORESBURG AND ST. CLAIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE...AND SOUTHWESTERN VIRGINIA.

LAT...LON 3681 8241 3659 8256 3659 8261 3649 8263
      3646 8270 3643 8268 3641 8270 3641 8263
      3633 8263 3609 8287 3625 8339 3651 8312
      3656 8301 3654 8295 3659 8284 3659 8298
      3667 8295 3673 8283 3675 8283 3683 8275
TIME...MOT...LOC 2137Z 282DEG 33KT 3677 8300 3665 8309 3643 8311 3630
8325

05/MA
Local storm report, Jul 8, 5:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
538 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     5 SSE EWING             36.57N 83.40W
07/08/2016                   HANCOCK            TN   911 CALL CENTER

            A FEW TREES DOWN FROMSTRAIGHT-LINE SEVERE THUNDERSTORM
            WINDS

&&

AMP
Local storm report, Jul 8, 5:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
543 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     7 W SUNBRIGHT           36.24N 84.80W
07/08/2016                   MORGAN             TN   911 CALL CENTER

            TREES AND POWER LINES DOWN ALONG GLADES ROAD.

&&

13

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:47 PM EDTSevere Thunderstorm WarningMRXMorgan28 min
Jul 8, 4:51 PM EDTSevere Thunderstorm WarningMRXCampbell, Claiborne39 min
Jul 8, 5:02 PM EDTSpecial Weather StatementMRXMonroe43 min
Jul 8, 5:10 PM EDTSevere Thunderstorm WarningMRXMorgan35 min
Jul 8, 5:10 PM EDTSevere Thunderstorm WarningMRXMonroe35 min
Jul 8, 5:13 PM EDTSevere Thunderstorm WarningMRXGrainger, Hancock30 min
Jul 8, 5:21 PM EDTAreal Flood AdvisoryMRXMorgan3 hr
Jul 8, 5:26 PM EDTSpecial Weather StatementMRXJohnson49 min
Jul 8, 5:37 PM EDTSpecial Weather StatementMRXGreene, Hamblen, Hawkins23 min
Jul 8, 5:43 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox32 min
Jul 8, 6:01 PM EDTSevere Thunderstorm WarningMRXCocke, Sevier44 min
Jul 8, 6:03 PM EDTSevere Thunderstorm WarningMRXMorgan, Roane57 min
Jul 8, 6:07 PM EDTSevere Thunderstorm WarningMRXBlount38 min
Jul 8, 6:10 PM EDTSevere Thunderstorm WarningMRXBlount, Knox35 min
Jul 8, 6:14 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Unicoi61 min
Jul 8, 6:26 PM EDTAreal Flood AdvisoryMRXKnox, Loudon, Roane2 hr
Jul 8, 6:33 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe27 min
Jul 8, 6:38 PM EDTSevere Thunderstorm WarningMRXBlount, Sevier52 min
Jul 8, 6:53 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe52 min
Jul 8, 7:21 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.